MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 05/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as the device remains implanted.(b)(4).Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient is included in a clinical study of (b)(6).The patient was implanted a bilateral zxt150 intraocular lens (iol).It was learnt that at about the 6th month of follow-up, the subject noted: very bothered by halos: difficult to see clearly when headlights are facing toward me / also have halos in my home around light sources like clock radio light.Very bothered by starbursts: seeing clearly when headlights are coming at me at night.Very bothered by glare related to scattered light: very bothered on a two lane road.Moderately bothered by poor low light vision: reading menus or small print the symptoms do interfere with daily activities.The iols still remain implanted in the subject in both eyes with no intervention planned.Pre-operative best corrected visual acuity (bcva): right eye (od) 20/40, left eye (os) 20/50 6 month bcva od 20/20 os 20/20.No other information was provided.This mdr report pertains to the right eye (od).A separate report will be submitted for the left eye (os).
 
Additional Manufacturer Narrative
Additional information: additional information was received for the subject's 1-year visit.At one-year, the subject's monocular undercorrected distance visual acuity (ucdva): 20/25 od, 20/20 os; best corrected distance visual acuity (bcdva): 20/20 od, 20/20 os.The subject reported being extremely bothered by halos (night time around any light in or outside), extremely bothered by starbursts (night time driving and general lighting at night), extremely bothered by multiple or double vision (focusing), extremely bothered by sensitivity to light (headlights/driving), extremely bothered by glare related to scattered light (night driving), extremely bothered by poor low light vision (trying to focus).Based on the additional information received additional patient 3191-diplopia is being provided.No surgical intervention is planned.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8975178
Report Number9614546-2019-00839
Device Sequence Number3294631
Product Code MFK
UDI-Device Identifier05050474605244
UDI-Public(01)05050474605244(17)211010
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer06/24/2020
10/25/2020
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date06/26/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005